×

zbMATH — the first resource for mathematics

Modular representations of the supergroup \(Q(n)\). I. (English) Zbl 1027.17004
The authors study the representation theory of the algebraic supergroup \(Q(n)\) in positive characteristic \(p\). The study starts with a construction of a special superalgebra, \(\text{Dist}(G)\), of distributions on \(G\). It is shown that there is an explicit equivalence between the category of representations of \(G\) and the category of “integrable” \(\text{Dist}(G)\)-supermodules.
Further, it is shown that the irreducible representations of \(G\) can be characterized in terms of highest weights. They turn out to be parameterized by the set \[ X_p^+(n)=\left\{ (\lambda_1,\dots,\lambda_n)\in\mathbb{Z}^n : \lambda_1\geq\dots\geq \lambda_n \text{ with } \lambda_i=\lambda_{i+1} \text{ only if } p|\lambda_i \right\}. \] For \(\lambda\in X_p^+(n)\) the corresponding irreducible representation \(L(\lambda)\) is the simple socle of the induced module \(H^0(\lambda)=\text{ind}_B^G\mathfrak{u}(\lambda)\), where \(B\) is a Borel subgroup of \(G\) and \(\mathfrak{u}(\lambda)\) is a certain irreducible representation of \(B\), whose dimension is a power of \(2\). It is shown that, unlike the classical situation of algebraic groups, the self-extensions between simple modules are possible, arising from the fact that representations of the diagonal subgroup, which plays the role of the maximal torus, are not completely reducible.
The authors also prove a linkage principle involving the notion of residue content of a weight \(\lambda\in X_p^+(n)\). In particular, it follows that for any two irreducible representations whose parameters have different contents, the first extension space between these two representations is zero.
Further, the authors prove an analogue of the Steinberg tensor product theorem, showing that any irreducible representation of \(Q(n)\) decomposes into a tensor product of a restricted irreducible representation and one obtained by a Frobenius twist. The restricted irreducible representations of \(Q(n)\) are exactly those which remain irreducible over the Lie superalgebra of \(Q(n)\). Their parameters are explicitly described.
Finally, the authors discuss the polynomial representations of \(Q(n)\). They show that a representation of \(Q(n)\) is polynomial if and only if it is polynomial over the diagonal subgroup. For example, the induced representations \(H^0(\lambda)\) are polynomial whenever all \(\lambda_i\) are nonnegative. It is remarked that in positive characteristic the category of polynomial representations is just as hard to understand as the category of all rational representations. In particular, in positive characteristic, \(Q(n)\) has many one-dimensional representations, unlike \(\mathbb{C}\) where such representation is unique.

MSC:
17B10 Representations of Lie algebras and Lie superalgebras, algebraic theory (weights)
20G99 Linear algebraic groups and related topics
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Borel, A, Properties and linear representations of Chevalley groups, () · Zbl 0197.30501
[2] Brundan, J; Kleshchev, A, Projective representations of symmetric groups via sergeev duality, Math. Z., 239, 27-68, (2002) · Zbl 1029.20008
[3] Carter, R.W; Lusztig, G, On the modular representations of the general linear and symmetric groups, Math. Z., 136, 193-242, (1974) · Zbl 0298.20009
[4] Cline, E; Parshall, B; Scott, L, On the tensor product theorem for algebraic groups, J. algebra, 63, 264-267, (1980) · Zbl 0428.20024
[5] Demazure, M; Gabriel, P, Groupes algébriques, I, (1970), North-Holland Amsterdam
[6] Donkin, S, Hopf complements and injective comodules for algebraic groups, Proc. London math. soc., 40, 298-319, (1980) · Zbl 0442.20033
[7] Donkin, S, On Schur algebras and related algebras, I, J. algebra, 104, 310-328, (1986) · Zbl 0606.20038
[8] Donkin, S, On Schur algebras and related algebras, II, J. algebra, 111, 354-364, (1987) · Zbl 0634.20019
[9] Donkin, S, Standard homological properties for quantum GLn, J. algebra, 181, 235-266, (1996) · Zbl 0858.17010
[10] Friedlander, E; Suslin, A, Cohomology of finite group schemes over a field, Invent. math., 127, 209-270, (1997) · Zbl 0945.14028
[11] Jantzen, J.C, Representations of algebraic groups, (1986), Academic Press · Zbl 0612.20021
[12] Jantzen, J.C, (), 441-452, Appendix to
[13] Kac, V.G, Lie superalgebras, Adv. math., 26, 8-96, (1977) · Zbl 0366.17012
[14] Kostant, B, Groups over \(Z\), (), 90-98
[15] Leclerc, B; Thibon, J.-Y, q-deformed Fock spaces and modular representations of spin symmetric groups, J. phys. A, 30, 6163-6176, (1997) · Zbl 1039.17509
[16] Leites, D.A, Introduction to the theory of supermanifolds, Russian math. surveys, 35, 1-64, (1980) · Zbl 0462.58002
[17] Manin, Yu.I, Gauge field theory and complex geometry, Grundlehren math. wiss., 289, (1997), Springer · Zbl 0969.15001
[18] Penkov, I, Characters of typical irreducible finite-dimensional \(q(n)\)-supermodules, Funct. anal. appl., 20, 30-37, (1986) · Zbl 0595.17003
[19] Penkov, I, Borel – weyl – bott theory for classical Lie supergroups, (), 71-124, (translation)
[20] Penkov, I; Serganova, V, Cohomology of G/P for classical complex Lie supergroups G and characters of some atypical G-supermodules, Ann. inst. Fourier, 39, 845-873, (1989) · Zbl 0667.14023
[21] Penkov, I; Serganova, V, Characters of irreducible G-supermodules and cohomology of G/P for the Lie supergroup G=Q(N), J. math. sci., 84, 5, 1382-1412, (1997) · Zbl 0920.17003
[22] Penkov, I; Serganova, V, Characters of finite-dimensional irreducible \(q(n)\)-supermodules, Lett. math. phys., 40, 2, 147-158, (1997) · Zbl 0892.17006
[23] Scheunert, M, The theory of Lie superalgebras, Lecture notes in math., 716, (1979), Springer-Verlag Berlin · Zbl 0407.17001
[24] Sergeev, A.N, Tensor algebra of the identity representation as a module over the Lie superalgebras GL(n,m) and Q(n), Math. USSR sb., 51, 419-427, (1985) · Zbl 0573.17002
[25] Sergeev, A.N, The center of enveloping algebra for Lie superalgebra \(Q(n,C)\), Lett. math. phys., 7, 177-179, (1983) · Zbl 0539.17003
[26] R. Steinberg, Lectures on Chevalley Groups, Yale University, 1967 · Zbl 1361.20003
[27] Steinberg, R, Representations of algebraic groups, Nagoya math. J., 22, 33-56, (1963) · Zbl 0271.20019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.